Alert archive / Ohio / Winter Storm Watches in 2018
Winter Storm Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this winter storm watch at Feb 8, 2018, 3:05 AM EST for Lucas County, Ohio. It took effect at Feb 9, 2018, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2018, 3:05 AM EST (08:05 UTC)
- In effect from
- Feb 9, 2018, 12:00 AM EST
- Expired
- Feb 8, 2018, 2:39 PM EST
- In force
- Issued by
- NWS Cleveland, OH
County Lucas County, OH
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS41 KCLE 080805 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 305 AM EST Thu Feb 8 2018 Snow will spread across Northwest Ohio late tonight and continue through the morning rush hour. The snow will gradually diminish by Friday evening. OHZ003-081615- /O.NEW.KCLE.WS.A.0002.180209T0500Z-180210T0300Z/ Lucas- Including the city of Toledo 305 AM EST Thu Feb 8 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 7 inches are possible. * WHERE...Lucas county. * WHEN...From late tonight through Friday evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute on Friday. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is potential for significant snow accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
057 WWUS41 KCLE 081223 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 723 AM EST Thu Feb 8 2018 ...Heavy snow possible in northwest Ohio late tonight and Friday... .Snow will spread across northwest Ohio late tonight and continue through the morning rush hour. The snow will gradually diminish by Friday evening. OHZ003-082030- /O.CON.KCLE.WS.A.0002.180209T0500Z-180210T0300Z/ Lucas- Including the city of Toledo 723 AM EST Thu Feb 8 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 inches are possible. * WHERE...Lucas county. * WHEN...From late tonight through Friday evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute on Friday. Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
311 WWUS41 KCLE 081939 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 239 PM EST Thu Feb 8 2018 ...Heavy snow possible in northwest Ohio late tonight and Friday... .Snow will spread across northwest Ohio late tonight and continue through the morning rush hour. The snow will gradually diminish by Friday evening. OHZ003-090500- /O.UPG.KCLE.WS.A.0002.180209T0500Z-180210T0300Z/ /O.NEW.KCLE.WS.W.0002.180209T0500Z-180210T0500Z/ Lucas- Including the city of Toledo 239 PM EST Thu Feb 8 2018 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST FRIDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 9 inches are expected. Visibility will be greatly reduced in snow to less than one mile. Temperatures in the teens tonight will rise to near 30 Friday and winds will be light. * WHERE...Lucas county. The highest snow accumulations are expected to be near the Michigan border. * WHEN...From midnight tonight to midnight EST Friday night. The heaviest snow will take place between 5am and 7pm Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute on Friday. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained from the Department of Transportation web site. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Feb 8, 12:25 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 8, 12:25 AM EST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1225 AM EST Thu Feb 8 2018 .SYNOPSIS... High pressure only sticks around for a brief stay Thursday. By Thursday night a front will develop overhead with low pressure moving along the front Friday, slowly taking the front southward over the weekend. High pressure will build over the region late in the weekend. && .NEAR TERM /THROUGH TODAY/... Update...Small holes in the stratus continue forming and filling with no discernible trend so will leave forecast as mostly cloudy. Will also leave flurries in as well. Original...All that remains tonight may be a few flurries with the trough aloft. Not expecting much activity from off of the lake, but did include some precip chances for measurable snow for the snowbelt. A few breaks in the overcast have developed across northwest OH, but expect that to be limited to this evening with the cloud cover filling back in again. Temperatures will drop back into the teens with some single digit readings. Winds will also drop back. Weak warm advection begins tomorrow. High pressure will keep the weather quiet outside of a flurry or two across northwest PA. Temperatures recover to near 20. The drop Thursday night will be minimal and expect temperatures to rise slightly during the second half of the night. Snow will begin to overspread northwest OH after midnight, reaching Cleveland and likely Erie before 12Z Friday, with minor accumulations expected. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... The next system in the continuous series affecting the area is expected to produce light to locally moderate snow over the north Fri with a mix elsewhere. High temps should end up in a 30 to 37 range for most places. A cold front with a wave of low pressure moving along the front will be slowly drifting SE of the area thru Sunday. This will lead to a lingering threat for mainly light snow, possibly a wintry mix in the SE, Sat thru Sun. Temps on Sat should generally range from about 30 in the far NW to near 40 in the far SE then cool to only run from the upper 20s NW to mid 30s SE for Sunday. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... High pressure will build in from the west Sunday night ending the snow from west to east by Monday morning. Western areas will likely clear out for a time, which will allow temperatures to drop into the single digits. Elsewhere temperatures should stay in the low to perhaps mid teens. Monday and Monday night will be dry as the area of high pressure moves east across the region. With just scattered clouds around Monday the sun will help temperatures climb into the upper 20s to near freezing. Clouds should begin increasing by late Monday night as a weak surface low tries to move up the Appalachians Tuesday. With a large area of high pressure beginning to ridge in from the west during this time, it is uncertain how far east this will keep the precipitation. For now have slight chance to chance PoPs in for Tuesday with the best chance across eastern areas. Temperatures should be quite a bit warmer Tuesday as we see a return of southerly flow. Look for highs in the low to perhaps mid-40s. As the high off to our west moves closer Wednesday, look for winds to turn more westerly and cool temperatures just slightly. && .AVIATION /06Z Thursday THROUGH Monday/... Flurries will gradually end from the west this morning as high pressure moves across the Lower Lakes. Snow will move in from the west overnight effecting mainly NW OH and the northmen Tier locations. Front will lift north of forecast area Friday but then sag south again as a cold front Saturday. OUTLOOK.../non VFR in -sn to continue on and off through the weekend. . && .MARINE... An active wx pattern will lead to changeable wind directions thru Monday. Wind speeds should stay under 20 knots, so with near normal temps, the lake should stay mostly ice covered. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...Oudeman SHORT TERM...Adams LONG TERM...Mottice AVIATION...DJB MARINE...Adams
Hazardous weather outlook, Feb 7, 12:09 PM EST, 14 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cleveland OH 1209 PM EST Wed Feb 7 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081715- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 1209 PM EST Wed Feb 7 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another area of snow will affect the local area Thursday night into Friday night. There is the possibility for accumulating snow across the area; especially in the northern tier counties. The National Weather Service will continue to monitor this snow potential as it develops. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-081715- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1209 PM EST Wed Feb 7 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 7, 9:10 PM EST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM SNOW GENEVA 7S 41.73N 80.95W
02/07/2018 M5.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
BMLocal storm report, Feb 7, 9:52 PM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM SNOW BEACHWOOD 41.47N 81.50W
02/07/2018 M2.0 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
BMLocal storm report, Feb 7, 9:55 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM SNOW ASHLAND 40.87N 82.33W
02/07/2018 M2.3 INCH ASHLAND OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
BMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:39 PM EST | Winter Storm Warning | CLE | Lucas | 24 hr |
Nearby
Winter Storm Watches in Ohio, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.